Visit Prostatitis.org    
View unanswered posts | View active topics It is currently Tue Sep 29, 2020 3:46 am



Reply to topic  [ 6 posts ] 
 Confused about Fosfomycin... need help! 
Author Message

Joined: Tue Feb 23, 2016 6:49 pm
Posts: 133
Post Confused about Fosfomycin... need help!
I've been on 4 courses of Fosfo now (6 days) and my symptoms have skyrocketed in pain level and discomfort in my prostate area, urethra. It's like I took a flame cocktail and added it up to my prostatitis. Is this normal , have this happened to anyone else who tried Fosfo? (with or without results of a cure)

I'm so skeptic right now if i should go on or not, because of the skyrocketed pain level increase I've gotten, I wanted to check if any of you guys got the same when taking this abx.

I'm on the level where I can barely not sleep at all now because of the pain, can barely not walk, or sit still. It certainly feels like a flame cocktail is inside my urethra and prostate.


Tue Jun 27, 2017 3:20 am
Profile

Joined: Sun Oct 16, 2016 9:59 pm
Posts: 117
Post Re: Confused about Fosfomycin... need help!
Sorry you're having this flare Twister. Are you drinking plenty of fluids during the day?

The kidneys are supposed to filter fosfo out of the blood and concentrate it in urine fairly swiftly. I never had any increase in symptoms while on fosfo, but I suppose it's possible if you're not drinking enough fluids, the fosfo concentrations in urine might become high enough to irritate tissues.

Don't know how hot it is where you are or if you're working outside, but I know sometimes I sweat so much I hardly pee at all during the day. If this is the case, then your highly concentrated urine might be irritating.

I'd try forcing fluids during the day for a couple of days and see if this helps. If it doesn't, you may need to abandon the therapy. Does your doc have any input?

_________________
Once you eliminate the impossible, whatever remains, no matter how improbable, must be the truth
Sherlock Holmes


Tue Jun 27, 2017 5:33 pm
Profile

Joined: Tue Feb 23, 2016 6:49 pm
Posts: 133
Post Re: Confused about Fosfomycin... need help!
I ordered the fosfo from internet since it's not available here or any doc wanted to prescribe me it.

I am drinking water, while I take it... But I also drink alot of other stuff during the day.

It been approx 1 week now since I started and I don't know if I should have been feeling anything different, I don't, only worse. Hard to see it will change if I take another week. But I also seem to have gotten a severe diarrhea from it, I have to go to toilet 3 times a day and it's just wateryish waste coming. Never have my stomach gotten this bad from a abx before.

I don't know what to do, I don't wanna ruin my diarrhea even more and cause even more pain then I already have, and I still don't know if continue will cure me in some weeks or not, when I see no improvement.


Tue Jun 27, 2017 6:36 pm
Profile

Joined: Sun May 01, 2016 9:48 am
Posts: 647
Post Re: Confused about Fosfomycin... need help!
Twister wrote:
I ordered the fosfo from internet since it's not available here or any doc wanted to prescribe me it.

I am drinking water, while I take it... But I also drink alot of other stuff during the day.

It been approx 1 week now since I started and I don't know if I should have been feeling anything different, I don't, only worse. Hard to see it will change if I take another week. But I also seem to have gotten a severe diarrhea from it, I have to go to toilet 3 times a day and it's just wateryish waste coming. Never have my stomach gotten this bad from a abx before.

I don't know what to do, I don't wanna ruin my diarrhea even more and cause even more pain then I already have, and I still don't know if continue will cure me in some weeks or not, when I see no improvement.


Be very careful with the diarrhea. It's not uncommon to get AAD from antibiotics which tends to clear up when you stop, but severe watery diarrhea is something to watch. The general rule is 3+ watery diarrhea stools per day for 3+ days in a row warrant a c-diff test. I'd line up the testing with your doctor now so you can move quickly if things continue to get worse. Maybe it'll pass (haha) and you'll be fine in a couple days, but the last thing you want to be doing is scrambling to try and find a doctor and it's a Saturday night or something like that.

Speaking of....I have been on fosfomycin for several weeks now and just last night I had to go to the ER and it turns out my c diff recurred. I'm obviously done with antibiotics forever now, at least in non life-threatening situations. Interesting that for all the stupid abxs I was given over the past two years...most of them quinolones...regular old penicillin and a "basic" abx like fosfo caused c-diff. Just goes to show that there's no such thing as a "safe" antibiotic.


Tue Jun 27, 2017 7:42 pm
Profile

Joined: Sun Oct 16, 2016 9:59 pm
Posts: 117
Post Re: Confused about Fosfomycin... need help!
I've heard C-Diff has a peculiar odor, rather like horse manure. Hope you're not getting this Twister.

Godspeed to you 454

_________________
Once you eliminate the impossible, whatever remains, no matter how improbable, must be the truth
Sherlock Holmes


Tue Jun 27, 2017 9:00 pm
Profile

Joined: Sun May 01, 2016 9:48 am
Posts: 647
Post Re: Confused about Fosfomycin... need help!
Metanoia wrote:
I've heard C-Diff has a peculiar odor, rather like horse manure. Hope you're not getting this Twister.

Godspeed to you 454



Yes and no. The first time I had it, it smelled like turpentine or something like that - it was very distinct and pretty typical of c diff as you say. This latest time the nurse was collecting my sample last night and she kept telling me I would test negative because it didn't have the usual smell....about 30min later the doc came in my room and said TBSS I tested positive via PCR. No strange smell this time. Could be because I acted so quickly since I knew what was happening having gone through it last year already. I believe it's the A/B toxins that smell so foul. Smell or not, the diarrhea is very bad and distinct!

I'm on dificid as of this morning so I expect to see improvement pretty quick. I demanded that from the ER doc as she wanted to give me flagyl or vanco. Nope...not this time.

It's a shame because things had started to feel pretty good lately while on fosfo. Them's the breaks....


Tue Jun 27, 2017 9:24 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 6 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.